Alert archive / Kansas / Wind Advisories in 2012
Wind Advisory 22, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 13, 2012, 9:39 PM CDT for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 14, 2012, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2012, 9:39 PM CDT (02:39 UTC)
- In effect from
- Apr 14, 2012, 1:00 PM CDT
- Expired
- Apr 14, 2012, 8:25 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS73 KGLD 140239 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 839 PM MDT FRI APR 13 2012 COZ091-092-KSZ013>016-027>029-041-042-141045- /O.NEW.KGLD.WI.Y.0022.120414T1800Z-120415T0200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 839 PM MDT FRI APR 13 2012 /939 PM CDT FRI APR 13 2012/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM MDT /9 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM MDT /9 PM CDT/ SATURDAY. * TIMING/DURATION...THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON. * PEAK WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE LIKELY. * OTHER IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
5 follow-up statements
194 WWUS73 KGLD 141013 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 413 AM MDT SAT APR 14 2012 COZ091-092-KSZ013>016-027>029-041-042-141900- /O.CON.KGLD.WI.Y.0022.120414T1800Z-120415T0200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 413 AM MDT SAT APR 14 2012 /513 AM CDT SAT APR 14 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING... * TIMING/DURATION...THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. * PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 50 MPH ARE POSSIBLE. * OTHER IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
539 WWUS73 KGLD 141710 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1110 AM MDT SAT APR 14 2012 COZ091-092-KSZ013>016-027>029-041-042-150200- /O.CON.KGLD.WI.Y.0022.120414T1800Z-120415T0200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 1110 AM MDT SAT APR 14 2012 /1210 PM CDT SAT APR 14 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE EARLY AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT). * PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 50 MPH ARE POSSIBLE. * OTHER IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
523 WWUS73 KGLD 142044 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 244 PM MDT SAT APR 14 2012 COZ091-KSZ013>016-150600- /O.NEW.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/ /O.CON.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE... HILL CITY 244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE EARLY AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT). STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND PERSIST THROUGH THE DAY. * PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 45 MPH ARE POSSIBLE. ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ COZ092-KSZ027>029-041-042-150200- /O.CON.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * TIMING/DURATION...WINDS WILL INCREASE THROUGH THE EARLY AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT). * PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-KSZ001>004-NEZ079>081-150600- /O.NEW.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 244 PM MDT SAT APR 14 2012 /344 PM CDT SAT APR 14 2012/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
089 WWUS73 KGLD 150123 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 723 PM MDT SAT APR 14 2012 COZ091-KSZ013>016-150930- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/ /O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE... HILL CITY 723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. * TIMING/DURATION...WINDS WILL INCREASE THROUGH EARLY SUNDAY AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT). STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND PERSIST THROUGH THE DAY. * PEAK WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH. GUSTS UP TO 45 MPH ARE POSSIBLE. ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ COZ092-KSZ027>029-041-042-150230- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. $$ COZ090-KSZ001>004-NEZ079>081-150930- /O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 723 PM MDT SAT APR 14 2012 /823 PM CDT SAT APR 14 2012/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
915 WWUS73 KGLD 150125 CCA NPWGLD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 725 PM MDT SAT APR 14 2012 COZ091-KSZ013>016-150945- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/ /O.COR.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE... HILL CITY 725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. * TIMING/DURATION...WINDS WILL INCREASE THROUGH EARLY SUNDAY AFTERNOON...AND WILL BE STRONGEST AROUND 2 PM MDT (3 PM CDT). STRONG WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY MORNING AND PERSIST THROUGH THE DAY. * PEAK WINDS...ON SUNDAY...NORTHERLY WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ COZ092-KSZ027>029-041-042-150230- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-120415T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. $$ COZ090-KSZ001>004-NEZ079>081-150945- /O.CON.KGLD.HW.A.0004.120415T1500Z-120416T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 725 PM MDT SAT APR 14 2012 /825 PM CDT SAT APR 14 2012/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * PEAK WINDS...NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA ON SUNDAY AND PERSIST THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:50 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 13, 6:50 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT FRI APR 13 2012
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 239 PM MDT FRI APR 13 2012
SOME CHANGES NOTED FOR THE OVERNIGHT PERIOD AS A WEAK SURFACE LOW
LIFTS NORTH THROUGH COLORADO TONIGHT. THIS WILL TURN SURFACE FLOW
BACK TO THE SOUTHEAST...INCREASING LOW LEVEL MOISTURE ESPECIALLY
AFTER 06Z. INTRODUCED STRATUS AND SOME FOG INTO GRIDS TO ACCOUNT
FOR THIS. BOTH GFS AND NAM ALSO SHOW A DECENT SLUG OF WARM
ADVECTION AROUND 700 MB LIFTING NORTH OVERNIGHT. NAM SHOWS DECENT
ELEVATED CAPE OF 1500 JOULES ALONG AND NORTH OF I70 AFTER 06Z. AS
A RESULT HAVE INCREASED POPS AND INTRODUCED RW/TRW OVERNIGHT...
ESPECIALLY IN THE 09-15Z PERIOD AND MAINLY NORTH HALF OF FORECAST
AREA.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 239 PM MDT FRI APR 13 2012
SUNDAY-SUNDAY NIGHT...GUIDANCE STARTS OFF IN DECENT
AGREEMENT ON CLOSED H7/H5 UPPER LOW OVER FOUR CORNERS EARLY
SATURDAY EVENING...WITH SPREAD INCREASING AS THE UPPER LOW
SHIFTS EAST INTO THE CENTRAL HIGH PLAINS SUNDAY. ECMWF IS THE
SLOWEST/STRONGEST AND WOULD HAVE ALMOST THE ENTIRE CWA IN A
FAVORABLE POSITION FOR PRECIPITATION...WHILE GFS IS FURTHER NORTH
AND MUCH MORE PROGRESSIVE. IF THE CURRENT GFS SOLUTION PANS
OUT...IT MAY BE QUESTIONABLE WHETHER WE SEE ANY PRECIP IN OUR CWA
EXCEPT IN MAYBE THE NW. REMAINING GUIDANCE IS CLUSTERED BETWEEN
THESE TWO EXTREMES...AND IVE USED THIS AS A COMPROMISE. I HAVE
POPS INCREASING FROM THE NW OVERNIGHT SATURDAY...AND LIKELY POPS
IN THE NW PART OF THE CWA BETWEEN MIDNIGHT SATURDAY AND NOON
SUNDAY. PRECIP SHOULD COME TO AN END BY SUNDAY EVENING ACROSS MOST
OF THE CWA...THOUGH LOCATIONS ALONG AND NORTH OF THE NE/KS STATE
LINE COULD SEE RAIN SHOWERS LINGERING INTO THE EVENING HOURS.
PRECIP TYPE FOR THE EVENT SHOULD REMAIN LIQUID...WITH A BRIEF
RAIN/SNOW MIX POSSIBLE OVER EASTER COLORADO EARLY SATURDAY MORNING
DUE TO WBZ EFFECT. SNOW ACCUMULATIONS IS NOT ANTICIPATED IF THIS
WERE TO OCCUR WITH SURFACE TEMPS HOVERING AROUND 35F IN THE
MORNING.
STRONG WINDS ARE EXPECTED SUNDAY AS A COLD FRONT PUSHES THROUGH THE
REGION. MOST GUIDANCE SUPPORTING WIND ADVISORY CRITERIA WINDS
(SUSTAINED 30G45MPH)SUNDAY AFTERNOON ACROSS THE WESTERN HALF OF THE
CWA. IF THE ECMWF SOLUTION WERE TO PAN-OUT...I MIGHT BE CONCERNED
FOR WARNING CRITERIA.
MONDAY-FRIDAY...PROGRESSIVE ZONAL PATTERN SETS IN NEXT WEEK...WITH
SERIES OF WEAK SHORTWAVE TROUGHS MOVING THROUGH THE PLAINS. THERE
IS ALWAYS A LOT OF UNCERTAINTY ON THE TIMING OF THESE FEATURES IN
THIS TYPE OF PATTERN...HOWEVER ECMWF AND GFS HAVE COME INTO DECENT
AGREEMENT ON MONDAY...AND THURSDAY NIGHT/FRIDAY SHORTWAVES. I
ADDED SLIGHT CHANCE POPS MONDAY AFTERNOON...AND THURSDAY
NIGHT/FRIDAY WHERE BEST MODEL OVERLAP IS. THERE IS A LEAST SOME
INSTABILITY FRIDAY...SO I INCLUDED MENTION OF THUNDERSTORMS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 550 PM MDT FRI APR 13 2012
LOW PRESSURE WILL DEVELOP OVER SOUTHEASTERN COLORADO AND MOVE
NORTH. WINDS WILL SWITCH TO THE SOUTHEAST...ALLOWING THE RETURN OF
LOW LEVEL MOISTURE INTO THE AREA. THIS WILL LEAD TO CIGS/VIS
RESTRICTIONS ACROSS PARTS OF THE REGION. ALSO...ISOLATED SHRA AND TSRA
WILL ALSO BE POSSIBLE WITH INSTABILITY INCREASING AHEAD OF THIS
LOW PRESSURE AREA. WINDS WILL INCREASE SATURDAY MORNING AND
CONTINUE INTO THE AFTERNOON HOURS AS PRESSURE GRADIENT INCREASES
AND MIXING OCCURS DURING THE DAYLIGHT HOURS.
&&
.FIRE WEATHER...
ISSUED AT 247 PM MDT FRI APR 13 2012
FIRE WEATHER FORECAST UPDATED TO REFLECT ISSUANCE OF RED FLAG
WARNING FOR SATURDAY AFTERNOON. LARGE SLOW-MOVING WEATHER SYSTEM
OVER SOUTHWEST U.S. WILL APPROACH COLORADO SATURDAY. SOUTHWEST SURFACE
WINDS WILL INCREASE BY MIDDAY WITH GUSTS TO 35 MPH DURING THE
AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP BELOW 20 PERCENT BY
LATE AFTERNOON MAKING FOR CRITIAL FIRE DANGER...MAINLY SOUTH OF
INTERSTATE 70 AND WEST OF KANSAS HIGHWAY 83.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/
SATURDAY FOR KSZ013-027-028-041-042.
CO...RED FLAG WARNING FROM NOON TO 7 PM MDT SATURDAY FOR COZ253-254.
NE...NONE.
&&
SHORT TERM...DLF
LONG TERM...DR
AVIATION...BAS
FIRE WEATHER...DLFHazardous weather outlook, Apr 13, 5:08 AM CDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 408 AM MDT FRI APR 13 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 408 AM MDT FRI APR 13 2012 /508 AM CDT FRI APR 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST PORTIONS OF THE TRI-STATE AREA SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:21 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 39 min |
| Apr 14, 3:44 PM CDT | High Wind Watch | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more | 12 hr |
| Apr 14, 5:03 PM CDT | Special Weather Statement | GLD | Norton | 27 min |
Nearby
Wind Advisories in Kansas, 2012Wind Advisories in Colorado, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.